Flood, Alexander
- When
- January 7, 1:00 PM CST to January 18, 3:00 PM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Minor flooding of the Mississippi River occurred. Residents of a mobile home park in Thebes moved campers and trailers about two blocks further away from the water.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Mississippi River occurred. Residents of a mobile home park in Thebes moved campers and trailers about two blocks further away from the water. At Thebes, where flood stage is 33 feet, the river crested at 35.63 feet on the 16th. This resulted in flooding of bottomland and surrounding low-lying areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 7, 9:52 AM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 952 AM CST FRI JAN 7 2005 .UPDATE... AT MID MORNING...FREEZING LINE WAS FROM JUST EAST OF POPLAR BLUFF...TO JUST NORTH OF PADUCAH TO NEAR EVANSVILLE INDIANA. THE LEADING EDGE OF PRECIPITATION WAS CROSSING THE KENTUCKY / TENNESSEE...AND MISSOURI / ARKANSAS STATE LINES. CALLS TO FULTON COUNTY KY...FT. CAMPBELL KY AND CALLOWAY COUNTY KY...REVEALED ONLY RAIN WAS FALLING AT THESE LOCATIONS. THE PRECIPITATION ENCOUNTERING VERY DRY LOW LEVEL AIR...BUT WITH TIME IT WILL CONTINUE TO OVERCOME THIS HINDRANCE...AS LOW LEVEL WARM AND MOIST ADVECTION CONTINUES THIS MORNING AND EARLY AFTERNOON. UPDATED THE GRIDS AND ZONES TO REMOVE THE FREEZING RAIN POSSIBILITY...AS TEMPERATURES CONTINUE TO CREEP UP. THERE MAY BE A LITTLE SLEET AT ONSET. MAY EVEN BE A COUPLE OF MINUTES OF FLURRIES AT ONSET DUE TO DIABATIC PROCESSES. HOWEVER...OVERALL...THIS IS ESSENTIALLY A COLD RAIN EVENT. THE ZONES READ RAIN OR RAIN LIKELY TODAY...WITH POSSIBLY A BRIEF PERIOD OF SLEET AT ONSET FOR THIS MORNING OR EARLY AFTERNOON ONLY. GOING MAX TEMP FORECAST LOOKS GOOD. ONCE THE PRECIP STARTS...THAT WILL MUTE ANY RISE IN THE MERCURY. GENERALLY LOOKING AT 35 TO 40 AREA WIDE. .315 AM DISCUSSION... PRIMARY FORECAST CHALLENGE IS THE VERY NEAR TERM...AND WHETHER INCOMING PRECIPITATION THIS MORNING WILL FALL INTO SUB FREEZING BOUNDARY LAYER AND CREATE ICING PROBLEMS. THE GFS/UKMET MODELS PERHAPS HAVE THE BEST OVERALL HANDLE ON THE ONGOING RADAR MOSAIC AND MRH PROFILE...BUT THE ETA/META AND NGM ARE NOT TOO DISSIMILAR. HAND EXTRAPOLATION PUSHES NORTHERN EDGE OF RAIN SHIELD TO OUR SOUTHERN BORDER COUNTIES BY 13-14Z. CURRENT OBSERVATIONS ARE A LITTLE ABOVE MOS IN THE SOUTH...BUT SHOULD STILL BE AT OR JUST BELOW FREEZING AT 13-14Z. THEN THE PRECIPITATION RAPIDLY EXPANDS NORTHWARD THROUGH 18Z...WHEN TEMPERATURES JUST ABOUT EVERYWHERE WILL HAVE CLIMBED BACK ABOVE FREEZING. HAVE THEREFORE PICKED UP WHERE EVENING SHIFT LEFT OFF AND INCLUDED A BRIEF MENTION OF ZR--/IP- ON THE BEGINNING OF THIS MAINLY RAIN EVENT...RESTRICTING ITS MENTION TO EARLY THIS MORNING. EVEN WITH LIGHT ZR WE ANTICIPATE THERE SHOULD NOT BE WIDESPREAD HAZARDOUS CONDITIONS DUE TO GROUND TEMPS IN THE 50S AND THE SHORT-LIVED EXPECTATION...AND THE FACT THAT IT WILL BE IMMEDIATELY FOLLOWED BY A STEADY PERIOD OF RAIN. PLUS WE NOTE ALL MODELS KEEP 925 MB CONDENSATION PRESSURE DEFICITS ABOVE 20 MB OR EVEN 30 MB UNTIL 18Z...IMPLYING THE LIGHT AND WHAT SHOULD BE INSIGNIFICANT NATURE OF ANY POSSIBLE FREEZING PCPN THIS MORNING. AFTER THAT THE REMAINDER OF THE FORECAST REMAINS RELATIVELY UNCHANGED. THE RAIN SHIELD MOVES NORTH AND EAST WITH THE LOW AND IS EFFECTIVELY OUT OF THE AREA BY 09Z. AFTER A DRY WEEKEND...WE ARE STILL LOOKING AT A RATHER UNSETTLED/WET PATTERN SETTING UP FOR NEXT WORKWEEK. MOS TEMPS ARE STARTING TO LEVEL OUT WITH OUR FORECAST TEMPS AND SO WE ARE BASICALLY IN THE BALLPARK OF MODEL GUIDANCE THRU THE PACKAGE WITH MINOR TWEAKING PER THE USUAL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 402 AM CST FRI JAN 7 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-081100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 402 AM CST FRI JAN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT RAIN MAY BEGIN AS A PERIOD OF LIGHT FREEZING RAIN OR SLEET IN SOME LOCALES WHERE TEMPERATURES ARE ABOVE FREEZING EARLY THIS MORNING. HOWEVER...ANY FREEZING PRECIPITATION THAT FALLS WILL BE LIGHT...AND WILL CHANGE TO ALL RAIN BY THIS AFTERNOON...WHEN TEMPERATURES CLIMB BACK ABOVE FREEZING. THEREFORE NO WIDESPREAD SIGNIFICANT ICING IS EXPECTED. RIVER FLOODING CONTINUES. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED FLOODING INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MANY AREA RIVERS WILL BE IN OR NEAR FLOOD. ADDITIONAL FORECASTED RAINFALL MAY FURTHER HEIGHTEN FLOOD CONCERNS. PLEASE REFER TO THE LATEST FLOOD WARNINGS...STATEMENTS...AND FORECASTS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY REPORTS OF FREEZING PRECIPITATION THIS MORNING...AND ITS EFFECT ON AREA ROADWAYS...WOULD BE APPRECIATED.
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438582, 5438583, 5438584.